Alert archive / South Carolina / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 243, NWS Charleston, SC

July 6, 2008Colleton County, Hampton County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Jul 6, 2008, 6:33 PM EDT for Colleton County, Hampton County, South Carolina. It was in force for 57 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 6, 2008, 6:33 PM EDT (22:33 UTC)
Expired
Jul 6, 2008, 7:30 PM EDT
In force
57 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Colleton County, SC, Hampton County, SC

The radar

The Charleston,SC radar (KCLX), 46 km from the middle of the area, began a volume at 22:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 6, 6:37 PM EDTTSTM WND DMGMiley, SC2 TREES DOWN. 1 OAK TREE 30-36 INCHES IN DIAMETER AT THE BASE. 1 PINE TREE 10-12 INCHES IN DIAMETER AT THE BASE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 10.6 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2008-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 383 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2008-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
383 J/kg
Mixed-layer CIN
-99 J/kg
Mixed-layer LCL
945 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KCHS 062232
SVRCHS
SCC029-049-062330-
/O.NEW.KCHS.SV.W.0243.080706T2233Z-080706T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
633 PM EDT SUN JUL 6 2008

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN COLLETON COUNTY IN SOUTHEAST SOUTH CAROLINA...
  NORTH CENTRAL HAMPTON COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 730 PM EDT

* AT 627 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED NEAR
  MILEY...OR ABOUT OVER HAMPTON...MOVING NORTH AT 25 MPH.

* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
  MILEY...ISLANDTON...
  ASHTON...
  COLLETON...WILLIAMS...
  LODGE...PADGETTS...

THIS IS A DANGEROUS THUNDERSTORM. IF YOU ARE NEAR ITS PATH YOU SHOULD
PREPARE FOR VERY LARGE HAIL AND STRONG DAMAGING STRAIGHT LINE WINDS.
VEHICLES AND MOBILE HOMES ARE NOT SAFE. GO TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A STURDY BUILDING UNTIL THE STORM HAS PASSED.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024.

LAT...LON 3310 8095 3310 8093 3307 8091 3308 8090
      3313 8090 3315 8084 3298 8081 3283 8094
      3300 8111
TIME...MOT...LOC 2233Z 195DEG 21KT 3293 8103

$$
4 follow-up statements
000 
WWUS52 KCHS 062247
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
647 PM EDT SUN JUL 6 2008

SCC029-049-062330-
/O.CON.KCHS.SV.W.0243.000000T0000Z-080706T2330Z/
HAMPTON SC-COLLETON SC-
647 PM EDT SUN JUL 6 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR NORTHWESTERN COLLETON AND NORTH CENTRAL HAMPTON COUNTIES...

AT 642 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS
LOCATED NEAR MOSELLE...OR ABOUT 10 MILES NORTHEAST OF HAMPTON...
MOVING NORTH AT 24 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ASHTON...
COLLETON...ISLANDTON...LODGE...MILEY...PADGETTS AND WILLIAMS.

IF YOU ARE IN OR NEAR THE PATH OF THIS STORM...TAKE COVER NOW
ABANDON MOBILE HOMES AND VEHICLES. MOVE TO AN INTERIOR ROOM OR
HALLWAY ON THE LOWEST FLOOR. AVOID WINDOWS.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3310 8095 3310 8093 3307 8091 3308 8090
      3313 8090 3315 8084 3298 8081 3283 8094
      3300 8111
TIME...MOT...LOC 2247Z 195DEG 21KT 3301 8100

$$
000 
WWUS52 KCHS 062258
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
658 PM EDT SUN JUL 6 2008

SCC029-049-062330-
/O.CON.KCHS.SV.W.0243.000000T0000Z-080706T2330Z/
HAMPTON SC-COLLETON SC-
658 PM EDT SUN JUL 6 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR NORTHWESTERN COLLETON AND NORTH CENTRAL HAMPTON COUNTIES...

AT 657 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS
LOCATED NEAR LODGE...OR ABOUT 17 MILES NORTHEAST OF HAMPTON...MOVING
NORTH AT 20 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ASHTON...
COLLETON...ISLANDTON...LODGE...MILEY...PADGETTS AND WILLIAMS.

IF YOU ARE IN OR NEAR THE PATH OF THIS STORM...TAKE COVER NOW
ABANDON MOBILE HOMES AND VEHICLES. MOVE TO AN INTERIOR ROOM OR
HALLWAY ON THE LOWEST FLOOR. AVOID WINDOWS.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3310 8095 3310 8093 3307 8091 3308 8090
      3313 8090 3315 8084 3298 8081 3283 8094
      3300 8111
TIME...MOT...LOC 2258Z 196DEG 18KT 3306 8093

$$
000 
WWUS52 KCHS 062311
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
711 PM EDT SUN JUL 6 2008

SCC049-062321-
/O.CAN.KCHS.SV.W.0243.000000T0000Z-080706T2330Z/
HAMPTON SC-
711 PM EDT SUN JUL 6 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL HAMPTON COUNTY
HAS BEEN CANCELLED...

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3310 8095 3310 8093 3307 8091 3310 8090
      3313 8090 3315 8084 3304 8082 3305 8103
TIME...MOT...LOC 2311Z 195DEG 13KT 3314 8086

$$

SCC029-062330-
/O.CON.KCHS.SV.W.0243.000000T0000Z-080706T2330Z/
COLLETON SC-
711 PM EDT SUN JUL 6 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR NORTHWESTERN COLLETON COUNTY...

AT 706 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING PENNY SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70
MPH.  THIS STORM WAS LOCATED NEAR PADGETTS...OR ABOUT 16 MILES
SOUTHEAST OF BAMBERG...MOVING NORTH AT 16 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...LODGE AND
PADGETTS.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3310 8095 3310 8093 3307 8091 3310 8090
      3313 8090 3315 8084 3304 8082 3305 8103
TIME...MOT...LOC 2311Z 195DEG 13KT 3314 8086

$$
000 
WWUS52 KCHS 062325
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
725 PM EDT SUN JUL 6 2008

SCC029-062335-
/O.EXP.KCHS.SV.W.0243.000000T0000Z-080706T2330Z/
COLLETON SC-
725 PM EDT SUN JUL 6 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN COLLETON COUNTY
WILL EXPIRE AT 730 PM EDT...

AT 721 PM EDT...RADAR INDICATED THAT THE SEVERE THUNDERSTORM WHICH
PROMPTED THE WARNING HAD MOVED OUT OF THE WARNED AREA...THUS THE
SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3310 8095 3310 8093 3307 8091 3310 8090
      3313 8090 3315 8084 3304 8082 3305 8103
TIME...MOT...LOC 2325Z 195DEG 13KT 3319 8084

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 3:44 PM EDT, 2 hours 49 minutes earlier.

Area forecast discussion, Jul 6, 3:44 PM EDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
344 PM EDT SUN JUL 6 2008

.SYNOPSIS...
HIGH PRESSURE WILL EXTEND ACROSS THE REGION THROUGH WEDNESDAY. A
WEAK COLD FRONT WILL APPROACH WEDNESDAY NIGHT AND BECOME STATIONARY
NEAR OR JUST NORTH OF THE REGION THURSDAY. THE FRONT WILL LINGER
THROUGH THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
CUT OFF LOW HAS DROPPED INTO THE TENNESSEE VALLEY AND WESTERN
APPALACHIANS THIS AFTERNOON. SOLID SOUTHWEST FLOW ALONG THE BASE
OF THE UPPER LOW CONTINUES TO PUMP DEEPER MOISTURE INTO THE
SOUTHEAST STATES TODAY...WITH DEWPOINTS CURRENTLY IN THE LOWER TO
MID 70S ACROSS THE FORECAST AREA.

PERSISTENT MID TO UPPER LEVEL CLOUDS SUPPRESSED WARMING DURING THE
LATE MORNING AND EARLY AFTERNOON. AS A RESULT...CONVECTIVE INITIATION
HAS BEEN NOTICEABLY DELAYED AS COMPARED TO PREVIOUS DAYS. FIRST
CONVECTION OF THE AFTERNOON HAS INITIATED ALONG AND JUST WEST OF
THE PINNED SEABREEZE ACROSS SOUTHEAST GEORGIA COUNTIES. NUMEROUS
SHOWERS AND THUNDERSTORMS ARE STILL POSSIBLE THIS AFTERNOON FOR
THE ENTIRE FORECAST AREA...AS MID LEVEL CLOUDS ARE BEGINNING TO
DISSIPATE AND RAPID WARMING AND DESTABILIZATION OCCURS. TIMING OF
STRONGEST THUNDERSTORMS WILL LIKELY BE DELAYED UNTIL THE LATE
AFTERNOON/EARLY EVENING.

UPPER LEVEL DYNAMICS CONTINUE TO BE FAVORABLE FOR SUSTAINING
CONVECTION...AS WEAK SHORTWAVE ENERGY ROTATES INTO THE AREA.
THUNDERSTORMS COULD PERSIST WELL AFTER SUNSET UNDER THE INFLUENCE
OF BOUNDARY INTERACTIONS AND THE INLAND PROGRESSION OF THE
SEABREEZE. HAVE THEREFORE MAINTAINED LIKELY POPS UNTIL AROUND
SUNSET...DECREASING TO CHANCE POPS INTO THE EVENING HOURS.

STILL FEEL THAT ANY THUNDERSTORMS COULD BRIEFLY BECOME SEVERE. THE
STRONGEST STORMS WILL BE ABLE TO PRODUCE DAMAGING WINDS AND PENNY
HAIL...IN ADDITION TO FREQUENT LIGHTNING AND HEAVY DOWNPOURS WITH
LOCALIZED FLOODING. WILL CONTINUE TO MENTION THE SEVERE POTENTIAL
IN THE HAZARDOUS WEATHER OUTLOOK.

TYPICAL DIURNAL INSTABILITY WILL DIMINISH DURING THE NIGHTTIME
HOURS...AND THE SEABREEZE WILL BE LESS OF A FACTOR. DESPITE THE
CLIMATOLOGICALLY UNFAVORABLE CONDITIONS OVERNIGHT...ECMWF...GFS
AND NAM ALL INDICATE PRECIPITATION PERSISTING. AS THE UPPER LOW
DRIFTS SLIGHTLY EASTWARD...A WELL DEFINED VORT MAX SWINGS INTO THE
AREA AFTER MIDNIGHT. WILL THEREFORE MAINTAIN A SLIGHT CHANCE OF
SHOWERS/THUNDERSTORMS FOR THE ENTIRE FORECAST AREA DURING THE
LATE NIGHT/EARLY MORNING HOURS.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/...
WEAKENING UPPER LEVEL LOW WILL CONTINUE TO SLIP EAST/NORTHEAST ON
MONDAY...WHILE ELONGATED SHORTWAVE ENERGY REMAINS OVER THE COASTLINE.
DEEP MOISTURE WILL ALSO REMAIN OVER THE FORECAST AREA...WITH PWAT
VALUES AGAIN APPROACHING 2 INCHES. FAVORABLE DYNAMICS...TYPICAL
SUMMERTIME INSTABILITY AND SEABREEZE FORCING...AND DEEP LAYER
MOISTURE INDICATES NUMEROUS SHOWER AND THUNDERSTORM DEVELOPMENT IS
POSSIBLE ON MONDAY. HAVE THEREFORE INCREASED POPS FROM THE CHANCE
CATEGORY DURING THE MORNING HOURS TO THE LIKELY CATEGORY BY THE
AFTERNOON.

CONSIDERING THE HIGH PWAT VALUES...IF LOW LEVEL WINDS REMAIN LESS
THAN 15 KNOTS AS DEPICTED BEST IN THE NAM SOLUTION...THEN THERE
COULD BE A TORRENTIAL RAIN AND LOCALIZED FLOODING THREAT FROM SLOW
MOVING STORMS ON MONDAY. STRONG TO SEVERE STORMS COULD ALSO
PRODUCE DAMAGING WINDS AND LARGE HAIL. WILL CONTINUE TO HIGHLIGHT
THESE HAZARDS IN THE HAZARDOUS WEATHER OUTLOOK. A FLOOD WATCH MAY
BE CONSIDERED AT A LATER TIME.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
TUESDAY...THERE IS DIMINISHED CONFIDENCE ON EXACTLY HOW CONVECTION
WILL EVOLVE TUESDAY. ALTHOUGH THE MODELS ARE SIMILAR IN EJECTING
THE UPPER LOW AND ASSOCIATED UPPER SHEAR AXIS OUT ACROSS NORTH
CAROLINA INTO THE MIDDLE ATLANTIC...THEY DIFFER SIGNIFICANTLY ON THE
AMOUNT OF DIFFERENTIAL VORTICITY THAT WILL LINGER OVER THE EASTERN
PORTIONS OF SOUTH CAROLINA AND GEORGIA. THE NAM WITH SUPPORT FROM
THE ECMWF SHOWS A LARGE SWATH OF DNVA PROPAGATING IN FROM THE WEST
TUESDAY MORNING AS THE UPPER TROF/S MAIN VORTICITY LOBE PIVOTS
THROUGH. THE MODEL GENERATES VERY LITTLE WAY OF CONVECTIVE QPF GIVEN
THE AMOUNT OF SUBSIDENCE/DOWNWARD MOTION. THE OPERATIONAL GFS WITH
SUPPORT FROM THE SREF MEAN OFFERS A MUCH WETTER SOLUTION WITH A BAND
OF VORTICITY AND ATTENDANT OMEGA HOLDING BACK THROUGH THE MIDLANDS
AND EAST CENTRAL GEORGIA DURING MAX HEATING.

THE NAM/S STRONG NEGATIVE VORTICITY FIELD IN THE WAKE OF THE UPPER
TROUGH SEEMS TOO AGGRESSIVE TO US GIVEN THE CURRENT SYNOPTIC SETUP
SO PREFER TO MAINTAIN A FAIRLY WET FORECAST KEEPING CHANCE POPS FOR
ALL AREAS FROM LATE MORNING INTO THE EVENING HOURS. HOWEVER SINCE
THE NAM DOES HAVE SOME SUPPORT FROM THE ECMWF IT CAN NOT BE
COMPLETELY IGNORED. WILL LOWER POPS ONLY SLIGHTLY FROM 40-50 PERCENT
TO 30-40 PERCENT WITH HIGHEST GRIDDED POPS PLACED ALONG AND WEST OF
I-95 WHERE THE GREATEST NUMBER OF SEA BREEZE AND MESOSCALE BOUNDARY
COLLISIONS SHOULD OCCUR. THERE WILL BE A CONTINUED RISK FOR PULSE
SEVERE THUNDERSTORMS WITH THE MAIN HAZARDS BEING DAMAGING WINDS AND
CLOUD TO GROUND LIGHTNING. A RISK FOR HEAVY RAIN AND FLASH FLOODING
WILL ALSO REMAIN WITH MEAN STORM MOTIONS EXPECTED TO BE LESS THAN 10
KNOTS WITH WIND FIELDS FAVORABLE FOR TRAINING/BACK BUILDING
UPDRAFTS. HIGHS WILL BE AROUND 90 WITH LOWS TUESDAY NIGHT RANGING
FROM THE LOWER 70S INLAND TO THE UPPER 70S AT THE BEACHES.

WEDNESDAY...SUBTROPICAL RIDING WILL BECOME FULLY ESTABLISHED ACROSS
THE SOUTHEAST U.S. BY WEDNESDAY. THE PIEDMONT TROUGH IS FORECAST TO
SHARPEN UP ACROSS CENTRAL SOUTH CAROLINA/GEORGIA IN RESPONSE
STRENGTHENING WESTERLY FLOW OVER THE MOUNTAINS INDUCED BY AN UPPER
TROUGH DIGGING ACROSS THE GREAT LAKES REGION. CONVECTION IS EXPECTED
TO FOCUS AHEAD OF THE SEA BREEZE AND ALONG THE PIEDMONT TROUGH SO
THE GREATEST CHANCES FOR SHOWERS AND THUNDERSTORMS WILL REMAIN
ACROSS THE INLAND AREAS...PARTICULARLY ACROSS THE INTERIOR SOUTHEAST
SOUTH CAROLINA ZONES. WILL CONTINUE WITH CHANCE POPS NEAR 40 PERCENT.
HIGHS WILL IN THE LOWER 90S WITH LOWS IN THE LOWER TO MID 70S EXCEPT
UPPER 70S AT THE BEACHES.

THURSDAY THROUGH SUNDAY...WEAK FRONTAL BOUNDARY WILL LINK UP WITH
THE PIEDMONT TROUGH LATE WEDNESDAY NIGHT AND BECOME STATIONARY NEAR
OR JUST NORTH OF THE FORECAST AREA THROUGH THE WEEKEND. SUBTROPICAL
RIDING WILL REMAIN IN PLACE BUT LOW-LEVEL CONVERGENCE ALONG THE
FRONT AND SEA BREEZE COUPLED WITH MODEST INSTABILITY AND PRECIP
WATER VALUES AT OR ABOVE 2 INCHES WILL SUPPORT SCATTERED CONVECTION
EACH DAY WITH CONVECTION DISSIPATING OVER LAND DURING THE NIGHT TIME
HOURS. TEMPERATURES WILL BE NEAR NORMAL.

&&

.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
THE WIND SENSOR AT THE KCHS ASOS REMAINS OUT OF SERVICE. AMENDMENTS
FOR WINDS WILL NOT BE ISSUED FOR THE KCHS TAF UNTIL FURTHER
NOTICE. KCHS TAFS WILL INCLUDE THE REMARK AMD LTD TO CLD AND VIS
UNTIL THE SENSOR IS REPAIRED.

FIRST SIGNS OF CONVECTION THIS AFTERNOON HAVE APPEARED JUST SOUTH
OF KSAV. WILL CONSIDER AMENDING TO INCLUDE EITHER VCTS OR A TEMPO
TSRA DEPENDING ON CONVECTIVE TRENDS. WITH PLENTY OF
INSTABILITY...FAIRLY CONFIDENT THAT BOTH TERMINALS WILL SEE
ACTIVITY ONCE CONVECTIVE TEMPERATURES ARE REACHED AND THE
SEABREEZE IS ABLE TO PUSH INLAND.

BROKEN CEILINGS ARE EXPECTED TO CONTINUE THROUGH THE EVENING INTO
MONDAY AFTERNOON. THUNDERSTORM ACTIVITY MAY STILL PERSIST AFTER
SUNSET TONIGHT...BUT CONFIDENCE IN COVERAGE AND TIMING IS NOT HIGH
ENOUGH TO INCLUDE IN THE TAFS AT THIS TIME.

EXTENDED AVIATION OUTLOOK...MVFR OR LOWER CONDITIONS ARE POSSIBLE
WITHIN SHRA/TSRA...MAINLY EACH AFTERNOON/EVENING. OTHERWISE VFR
WEATHER WILL PREVAIL.

&&

.MARINE...
LITTLE CHANGE TO THE ONGOING MARINE FORECAST DURING THE SHORT TERM
PERIOD. THE COASTAL WATERS WILL REMAIN ON THE WESTERN PERIPHERY
OF ATLANTIC HIGH PRESSURE THROUGH MONDAY. EXPECT A LATE
AFTERNOON/EARLY EVENING SOUTHERLY WIND SURGE TO 15 TO 20 KT
ACROSS THE MARINE ZONES...BEFORE DIMINISHING AFTER MIDNIGHT. SEAS
WILL RANGE FROM 2 TO 4 FT.

TUESDAY THROUGH FRIDAY...SOUTHERLY FLOW REGIME WILL DOMINATE THROUGH
THE PERIOD WITH THE AREA REMAINING ON THE WESTERN FLANKS OF ATLANTIC
HIGH PRESSURE. TYPICAL SEA BREEZE AND NOCTURNAL SURGES CAN BE
EXPECTED THROUGH THE PERIOD. WEAK FRONTAL BOUNDARY MAY DRIFT INTO
THE WATERS BY THE END OF THE PERIOD.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&
Hazardous weather outlook, Jul 6, 4:22 AM EDT, 14 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
422 AM EDT SUN JUL 6 2008

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>051-071000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
422 AM EDT SUN JUL 6 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORMS...INCREASING MOISTURE OVER THE AREA WILL
COMBINE WITH THE SEA BREEZE...A SURFACE TROUGH INLAND AND UPPER
LEVEL ENERGY TO SUPPORT MORE STRONG THUNDERSTORMS TODAY...
ESPECIALLY DURING THE AFTERNOON AND EVENING. A FEW STRONGER
THUNDERSTORMS MAY PRODUCE GUSTY WINDS...FREQUENT CLOUD TO GROUND
LIGHTNING AND VERY HEAVY RAIN. ISOLATED THUNDERSTORMS MAY EVEN
BECOME SEVERE...BRIEFLY PRODUCING DAMAGING WIND GUSTS AND PENNY
SIZE HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SEVERE THUNDERSTORMS...THE SEA BREEZE WILL COMBINE WITH UPPER
LEVEL ENERGY AND PLENTY OF INSTABILITY TO SUPPORT MORE STRONG
THUNDERSTORMS MONDAY... ESPECIALLY DURING THE AFTERNOON AND EVENING.
A FEW STRONGER THUNDERSTORMS MAY PRODUCE GUSTY WINDS...FREQUENT
CLOUD TO GROUND LIGHTNING AND VERY HEAVY RAIN. ISOLATED
THUNDERSTORMS MAY EVEN BECOME SEVERE...BRIEFLY PRODUCING DAMAGING
WIND GUSTS AND LARGE HAIL.

FLASH FLOODING...SLOW MOVING THUNDERSTORMS MONDAY AND TUESDAY COULD
PRODUCE LOCALIZED RAINFALL AMOUNTS IN EXCESS OF 3 INCHES...POSSIBLY
LEADING TO FLASH FLOODING. A FLASH FLOOD WATCH MAY EVENTUALLY BE
NEEDED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS SHOULD BE PREPARED
FOR ACTIVATION THIS AFTERNOON AND EVENING.

RJB

In the hours before

Special weather statement, Jul 6, 3:42 PM EDT, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
342 PM EDT SUN JUL 6 2008

GAZ101-116-118-138-062045-
EFFINGHAM-INLAND BRYAN-INLAND CHATHAM-INLAND LIBERTY-
342 PM EDT SUN JUL 6 2008

...STRONG THUNDERSTORMS WILL IMPACT WESTERN CHATHAM...CENTRAL
LIBERTY...EASTERN BRYAN AND SOUTH CENTRAL EFFINGHAM COUNTIES THROUGH
445 PM EDT...

AT 339 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL...AND GUSTY
WINDS OF 35 TO 45 MPH.  THIS STORM WAS LOCATED NEAR FLEMING...OR
ABOUT 9 MILES WEST OF RICHMOND HILL...MOVING NORTH AT 21 MPH.

AREAS IN AND AROUND BLITCHTON...BLOOMINGDALE...BURROUGHS...EDEN...
ELLABELL...FLEMINGTON...FORT STEWART...GARDEN CITY...MCINTOSH...
MEINHARD...MELDRIM...MONTEITH...POOLER...PORT WENTWORTH...RICHMOND
HILL...MIDWAY AND SAVANNAH AIRPORT WILL BE IMPACTED THROUGH 445 PM
EDT.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.
Special weather statement, Jul 6, 3:46 PM EDT, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
346 PM EDT SUN JUL 6 2008

GAZ137-138-140-062030-
INLAND LIBERTY-INLAND MCINTOSH-LONG-
346 PM EDT SUN JUL 6 2008

...STRONG THUNDERSTORMS WILL IMPACT EXTREME SOUTH CENTRAL LIBERTY...
NORTHWESTERN MCINTOSH AND SOUTHEASTERN LONG COUNTIES THROUGH 430 PM
EDT...

AT 344 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND GUSTY
WINDS OF 35 TO 45 MPH.  THIS STORM WAS LOCATED NEAR HUXFORD...OR
ABOUT 14 MILES SOUTHEAST OF LUDOWICI...MOVING NORTH AT 13 MPH.

AREAS IN AND AROUND JONES AND TOWNSEND WILL BE IMPACTED THROUGH 430
PM EDT.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.
Special weather statement, Jul 6, 4:19 PM EDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
419 PM EDT SUN JUL 6 2008

GAZ137>141-062115-
COASTAL LIBERTY-COASTAL MCINTOSH-INLAND LIBERTY-INLAND MCINTOSH-LONG-
419 PM EDT SUN JUL 6 2008

...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN LIBERTY...
NORTHWESTERN MCINTOSH AND LONG COUNTIES THROUGH 515 PM EDT...

AT 415 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA SIZE HAIL...AND
GUSTY WINDS OF 35 TO 45 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES SOUTHWEST OF LUDOWICI TO 7 MILES NORTHWEST OF
HUXFORD TO TOWNSEND...OR ALONG A LINE EXTENDING FROM JESUP TO 10
MILES SOUTHEAST OF LUDOWICI TO 9 MILES NORTH OF DARIEN...MOVING
NORTHEAST AT 15 MPH.

AREAS IN AND AROUND ALLENHURST...COX...CROSSROADS...DONALD...
EULONIA...GUM BRANCH...JONES...LUDOWICI...RETREAT...RICEBORO...SOUTH
NEWPORT...TOWNSEND AND WALTHOURVILLE WILL BE IMPACTED THROUGH 515 PM
EDT.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS AND DO NOT
DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.
Special weather statement, Jul 6, 5:36 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
536 PM EDT SUN JUL 6 2008

GAZ088-101-SCZ042-047-062200-
EFFINGHAM-HAMPTON-INLAND JASPER-SCREVEN-
536 PM EDT SUN JUL 6 2008

...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN JASPER...
SOUTHWESTERN HAMPTON...EXTREME SOUTHEASTERN SCREVEN AND NORTH CENTRAL
EFFINGHAM COUNTIES THROUGH 600 PM EDT...

AT 534 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL...AND GUSTY
WINDS OF 35 TO 45 MPH.  THIS STORM WAS LOCATED NEAR OAKY...OR ABOUT
10 MILES NORTH OF SPRINGFIELD...MOVING NORTH AT 20 MPH.

AREAS IN AND AROUND GARNETT...PINELAND...ROBERTVILLE...SCOTIA AND
SHIRLEY WILL BE IMPACTED THROUGH 600 PM EDT.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS AND DO NOT
DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.
Special weather statement, Jul 6, 5:43 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
543 PM EDT SUN JUL 6 2008

GAZ099-100-062215-
BULLOCH-CANDLER-
543 PM EDT SUN JUL 6 2008

...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN BULLOCH AND NORTHERN
CANDLER COUNTIES THROUGH 615 PM EDT...

AT 542 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL...AND GUSTY
WINDS OF 35 TO 45 MPH.  THIS STORM WAS LOCATED NEAR OLIFFTOWN...OR
ABOUT OVER METTER...MOVING NORTHEAST AT 12 MPH.

AREAS IN AND AROUND WILL BE IMPACTED THROUGH 615 PM EDT.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 5:46 PM EDTSevere Thunderstorm WarningCHSAllendale, Hampton59 min
Jul 6, 6:07 PM EDTSevere Thunderstorm WarningCHSAllendale, Hampton53 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.